Tsh 0.28 - Increase in L-thyroxine

Hi,

I am wondering if someone could bear with me while i explain and perhaps offer advice. Back in March My tsh was 0.57 (0.35-5.0) Free t4 15.5 (9.0-21.00). I was on 50mg levothyroxine at this time and Dr suggested increasing my dose to 75mg which I refused because i have anxiety disorder and fear going hyper.

Since my last bloods above, I felt hypo symptoms and visited my Dr mid may to which she increased my levothyroxine to 75mg and ran more sets of bloods.

Ive had these bloods back and my levels now are Tsh 0.28 (0.35-5.0) Free T4 14.8 (9.0-21.00)

So my question is, having had these bloods done before my increase from 50 to 75 L-thyroxine and my Tsh being 0.28, should i stop taking 75mg and go back down to 50? Because surely my increase will only decrease my tsh further?

I am extremely anxious about this, and having several wobbles per day about it. I cant sleep at night and wake up the crack of dawn with bags of bouncy energy which is making me feel quite nervy and agitated but with me already suffering anxiety & panic disorder and Ptsd I am wondering if I am perhaps freaking out irrationally due to them?

Thank you very much

10 Replies

oldestnewest
  • Donnadoos, Low TSH, even zero TSH, is not an indication of being overmedicated or hyper. Your FT4 14.8 is quite low in range and I think this will be why your GP increased dose. FT4 >25 might be considered hyper.

  • Thank you Clutter, that explains things more clearer to me. I did wonder on T4 as my Dr did say she'd like it to be higher.

    Hopefully my anxiety of going hyper can disappear now I know i'm going the right way :)

  • Donnadoos, you've a helluva way to go before you become hyper :) Undermedication can cause anxiety too, so the dose increase may help a little.

  • Woohoo, You have no idea just how much you have made my day! Thank you so much, I definitely do feel more at ease.

    I have felt a proper boost with this increase, ive gone from struggling to get out of bed, to scrubbing every single floor in the house concurrent, and more :D

    Long may it continue!!

    Thanks again Clutter, regards :)

  • Donnadoos, well the increase is obviously doing you some good. Clutter Towers is a mess if you run out of floors ;)

  • Just thought i would give a wee quick update...

    I ended up having to decrease my meds 2 weeks ago as i really wasnt coping well with it at all. I tried to persevere for as long as i could but in the end i caved in. My Dr pulled me in to check my levels and my T4 was only 18.5 (9.0-21.0) yet i was so jittery And having horrible chest pains and palps. My legs were jerking about in my bed at night and i just couldnt relax/sleep/concentrate at all. and despite practically living in the toilet with severe bowel issues, i piled on weight. Is all that even normal given my free t4 levels were only in above normal range?

    Now im starting to feel back a bit sluggish again, not looking forward to titrating doses further

    Blahh.. I Cannot stand this disease so much :(

  • Donnadoos, FT4 18.5 isn't hyper. A common reason for feeling hyper when increasing dose is low ferritin/iron. Ask your GP to test. In the meantime try 50mcg/75mcg alternate days. It may be enough to resolve the sluggishness without making you feel hyper.

  • Thank you Clutter

    Just been reading my results from May

    Serum Ferritin 69 ugl (15-200 U)

    Serum Folate 5.9 ugl (3.1-20.0 U)

    Are these the tests you mean?

    Regards

  • Donnadoos, ferritin could be a bit higher. Take an iron tablet with 500mg-1,000mg vitamin C and take a B Complex vitamin to improve the folate.

  • Thanks for the help & recommendations Clutter, I will give them a try to improve my levels

    Regards

You may also like...